So, two years ago I went to see a GI doctor because I was having severe stomach pain. He decided to do an endoscopy to see what was going on and discovered that I had GERD and eosinophilic esophagitis. I was then put on Protonix, 40mg once a day, and scoped a year later.
The scope last year revealed that I had Barrett's Esophagus as-well as eosinophilic esophagitis and also Schatzki Rings. So, I was raised to 40mg twice a day on the Protonix. I also made some major lifestyle changes by eating more raw vegetables, less meat, less dairy, and juicing.
Last week, I had this years endoscopy and was surprised to learn that my esophagus and stomach had returned to normal. The eosinophilic esophagitis had completely resolved and the rings were gone. The biopsy for the Barrett's showed a very tiny bit left and they were kind of wishy washy about keeping the diagnosis. So this is all great news.
So, for the last month, I've been having severe stomach pain and now my GI doctor thinks it is from the Protonix, which it probably is. His solution is to take me off of the protonix completely. He told me to go cold turkey off of it, but I am having such bad heartburn that I think I'm going to taper it. Shouldn't it be tapered anyways since going off of that much PPI would cause your stomach to over produce acid? Anyone have any ideas?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.